Alert archive / Texas / Special Marine Warnings in 2021

Special Marine Warning 49, NWS Corpus Christi, TX

June 14, 2021

NWS Corpus Christi, TX issued this special marine warning at Jun 14, 2021, 5:05 PM CDT. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2021, 5:05 PM CDT (22:05 UTC)
Expired
Jun 14, 2021, 5:30 PM CDT
In force
25 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
0.0 in
Wind
50.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special marine warning went out at Jun 14, 2:45 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 14, 2:45 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
245 PM CDT Mon Jun 14 2021

.SHORT TERM (Tonight through Tuesday Night)...

Hot and humid conditions will continue this afternoon with
heat indices 105-109 across the Coastal Bend.  Expect isolated
showers and thunderstorms across the northeast Coastal Bend late
this afternoon and evening as a weak S/W moves through. Moisture
(PWATs 1.9") and instability (mixed layer capes 3000 j/kg) is
highest in that area and the cap is weakest. Storms were currently
moving SW across Wharton and Matagorda Counties and could approach
Victoria and Calhoun Counties by 5pm. Given the environmental
conditions a strong storm is possible. Convection should
dissipate after sunset and winds become light and variable. This
will allow for areas of fog to develop late tonight/toward sunrise
Tuesday. Some patchy dense fog will be possible 10-13z Tue.
Continued hot and mostly dry on Tuesday with temperatures/heat
indices a degree or two less than today. Another mid level S/W
will cross the NE Coastal Bend resulting in isolated/scattered
showers and thunderstorms in the afternoon, mainly over the
Victoria area. Winds will be light and variable, becoming onshore
around 10 knots in the afternoon. Areas/Patchy fog is expected
again Tuesday Night across the Coastal Plains.

&&

.LONG TERM (Wednesday through Monday)...

The upper air pattern at the beginning of the long term period will
be dominated by a 600 decameter ridge over the Four Corners region.
After some early morning fog Wednesday morning, a shortwave trough
moving under this ridge will skirt southwest along the Texas coast.
This may allow for a few showers to develop, but expect most
activity to remain relegated to the sea breeze during the late
morning and afternoon hours across the coastal counties. Similar
conditions are expected again on Thursday with a few showers or
storms developing along the sea breeze. Expect heat to persist both
days with afternoon heat index values in the 100-105 degree range.

Attention for Thursday into the weekend will focus on the evolution
of an elongated trough currently located in the Bay of Campeche.
Satellite imagery through the course of today has shown shower and
thunderstorm activity associated with this feature remains largely
disorganized. ASCAT passes have unfortunately missed sampling the
bay this afternoon, but surface observations still indicated the
presence of the surface trough. 850-250 MB shear analysis shows a
corridor of very strong wind shear stretching from south of
Brownsville to the Yucatan Peninsula and the presence of this shear
axis will likely keep the surface trough disorganized and stationary
over the next 48 hours. However, as mid-level ridging shifts
westward on Thursday and an upper level trough develops and
elongates along the Texas coast, the Bay of Campeche trough is
expected to lift northward towards the central Gulf of Mexico and
eventually the northern Gulf of Mexico by Friday.

Global deterministic and ensemble guidance remains consistent in
this general northward trend in movement with the trough developing
into a surface low and likely a tropical depression by Friday as it
interacts with an easterly moving wave from the Caribbean.
Increasing shear along the Texas coast, however, may contribute to a
rather lop-sided or asymmetrical system, with the majority of rain
and wind on the north and east side of whatever develops. Have
maintained consistency with the previous forecast and continued to
advertise increasingly hazardous marine conditions as swell from
this system arrives by Friday. Hazardous beach and marine conditions
may continue through Sunday before improving. In the wake of this
system, expect heat to build across South Texas.

&&

.MARINE...

Isolated showers and thunderstorms will be possible along the
coast mainly north of Port Aransas late this afternoon and
Tuesday afternoon with the onshore flow remaining weak. Light
onshore winds continue through mid-week, becoming northeasterly
and moderate Friday into Saturday as a low pressure system into
the northern Gulf of Mexico. The National Hurricane Center
indicates this system has a high chance of becoming a tropical
depression late in the week. Small Craft Advisory conditions may
begin over the offshore waters Friday afternoon due to increasing
swells. Isolated showers and thunderstorms will be possible
Wednesday through Thursday night, becoming scattered Friday
through Saturday Night. Mariners should monitor the latest
information from the National Hurricane Center.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  93  75  91  75  /   0  10   0  20   0
Victoria          74  94  74  93  73  /  20  30  20  20   0
Laredo            76  99  75  98  74  /   0  10   0  10   0
Alice             72  95  73  94  72  /   0  10   0  20   0
Rockport          77  92  78  91  77  /  10  10   0  20   0
Cotulla           76  99  77  98  75  /  10  10  10  10   0
Kingsville        73  93  74  92  73  /   0  10   0  10   0
Navy Corpus       79  90  79  89  78  /  10  10   0  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

JM/75...SHORT TERM
MSH/98...LONG TERM
Hazardous weather outlook, Jun 14, 3:11 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
311 PM CDT Mon Jun 14 2021

TXZ229>234-239>247-342>347-442-443-447-152015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
311 PM CDT Mon Jun 14 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Isolated thunderstorms will be possible over the Victoria
Crossroads this afternoon and evening. Afternoon heat indices
from 105-109 degrees are possible this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms will be possible over the
northern Coastal Bend to the Victoria Crossroads Tuesday and
Wednesday.

Afternoon heat indices from 105-109 degrees are possible across
South Texas Tuesday and Wednesday.

Isolated thunderstorms will be possible Friday with scattered
thunderstorms possible this weekend over the coastal plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-152015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
311 PM CDT Mon Jun 14 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Isolated thunderstorms will be possible mainly north of Port
Aransas this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated thunderstorms are possible Tuesday through Thursday with
scattered thunderstorms possible Friday into the weekend.

Small Craft Advisory conditions will be possible over the Gulf
waters Friday afternoon into the weekend.

In the hours before

Special weather statement, Jun 14, 11:30 AM CDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1130 AM CDT Mon Jun 14 2021

TXZ231>233-241>244-246-150430-
Live Oak-Bee-Goliad-Jim Wells-Inland Kleberg-Inland Nueces-
Inland San Patricio-Inland Refugio-
Including the cities of George West, Three Rivers, Beeville,
Goliad, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo,
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem,
Refugio, McFaddin, and Woodsboro
1130 AM CDT Mon Jun 14 2021

...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED THIS
AFTERNOON...

The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees this afternoon.
Residents with outdoor activities planned are urged to drink
plenty of water, wear light weight and light colored clothing and
take frequent breaks from the heat. Young children and pets should
never be left unattended in vehicles under any circumstances.
This is especially true during warm or hot weather when car
interiors can reach lethal temperatures in a matter of minutes.
Special weather statement, Jun 14, 3:26 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
326 PM CDT Mon Jun 14 2021

TXZ231>234-241>247-342>347-442-443-447-150100-
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville,
Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
326 PM CDT Mon Jun 14 2021

...TROPICAL FUNNEL CLOUDS POSSIBLE TODAY...

The combination of light winds and abundant tropical moisture
will make the atmosphere favorable for the development of weak
tropical funnels today. Most of these funnel clouds will be
short lived and usually do not touch the ground. However, you
should be prepared to seek shelter in the event a funnel does
reach the ground.

TE
Special weather statement, Jun 14, 4:01 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
401 PM CDT Mon Jun 14 2021

TXZ234-247-347-447-142200-
Coastal Calhoun-Inland Calhoun-Calhoun Islands-Victoria-
401 PM CDT Mon Jun 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CALHOUN AND
SOUTHEASTERN VICTORIA COUNTIES...

At 400 PM CDT, radar indicated strong thunderstorms were located
along a line extending from La Ward to Schicke Point to 6 miles
southwest of Matagorda. Movement was southwest at 30 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Port Lavaca, Seadrift, Port Oconnor, Point Comfort, Alamo Beach,
Indianola, Bloomington, Magnolia Beach, Schicke Point, Long Mott,
Olivia, Placedo, Green Lake and Matagorda Island State Park.

This includes US Highway 87 between mile markers 824 and 840.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2855 9652 2845 9640 2840 9638 2839 9639
      2835 9633 2830 9633 2819 9653 2861 9698
      2881 9671 2870 9667 2867 9663 2870 9657
      2870 9643 2872 9641 2864 9642 2863 9637
      2865 9635 2867 9639 2868 9633 2864 9632
TIME...MOT...LOC 2100Z 016DEG 29KT 2887 9645 2865 9633 2863 9603

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:01 PM CDTSpecial Weather StatementCRPCalhoun59 min
Jun 14, 4:56 PM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Refugio49 min
Jun 14, 5:11 PM CDTSpecial Weather StatementCRPGoliad, Refugio, Victoria49 min
Jun 14, 5:24 PM CDTSpecial Marine WarningCRP51 min
Jun 14, 5:37 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio38 min
Jun 14, 5:39 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio, Victoria36 min
Jun 14, 5:57 PM CDTSpecial Weather StatementCRPBee48 min
Jun 14, 6:03 PM CDTSpecial Weather StatementCRPGoliad42 min
Jun 14, 6:16 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio, San Patricio19 min
Jun 14, 6:27 PM CDTSpecial Marine WarningCRP48 min
Jun 14, 6:43 PM CDTSpecial Weather StatementCRPBee, Live Oak47 min
Jun 14, 6:47 PM CDTSpecial Weather StatementCRPNueces, San Patricio43 min

Nearby

Special Marine Warnings in Texas, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.